MAUDE Adverse Event Report: ETHICON INC. VCL CT UD 12X18IN 3-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT UD 12X18IN 3-0 NON NDL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J110T
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Post Operative Wound Infection (2446); Not Applicable (3189)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the name of the procedure? patient had a prophylactic bilateral mastectomy and then returned to surgery to remove infected suture line.What was the date of the procedure? original procedure: (b)(6) 2018.Returned to or:(b)(6) 2018.What tissue was the vicryl suture used on? breast.What was the date of the patient symptoms (post op date)? came to clinic after consulting pcp and was put on antibiotics- (b)(6) 2018.What medical intervention was performed to treat the symptoms? return to the or (b)(6) 2018.Can you explain "sutures were already removed in the or so there is nothing to give to the rep"? md was referencing that during the return to the or, the sutures used were disposed of.Did the patient undergo a second procedure for suture removal? yes what was the date of the second procedure? on (b)(6) 2018.What is the surgeon opinion of the relationship of the vicryl suture to the patient reaction? dr.(b)(6) was concerned that the suture might have been the issue given the patients allergy to gluten, otherwise no concern noted.What are the patient age, gender, weight, past medical/ surgical history, allergies? (b)(6) female.Prediabetes, ovarian cyst, obesity, htn (hypertension), hirsutism, family history of breast cancer, celiac disease, adverse effect of anesthesia, what is the current condition of the patient? no, other issues at this time.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you advise if the patient infection was bilateral (in both breasts)? were cultures performed of the wound? what were the results?.
 
Event or Problem Description
It was reported that patient underwent prophylactic bilateral mastectomy on (b)(6) 2018 and suture was used.The patient returned to primary physician on unknown date with allergic reaction and was placed on antibiotics.Follow up with surgeon on (b)(6) 2018 and was diagnosed with wound infection with suture removal on same date.The surgeon opined that the suture might have been the issue given the patients allergy to gluten, the patient condition is reported as fine with no other issues.Additional information has been requested.

Brand Name
VCL CT UD 12X18IN 3-0 NON NDL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7386983
Report Number2210968-2018-71802
Device Sequence Number16472375
Product Code GAM
UDI-Device Identifier10705031037977
UDI-Public10705031037977
Combination Product (Y/N)N
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ110T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR